Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 288, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 6, 2006, 5:52 AM CST for Comal County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2006, 5:52 AM CST (11:52 UTC)
- Expired
- Nov 6, 2006, 6:30 AM CST
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 061155
SVREWX
TXC091-061230-
/O.NEW.KEWX.SV.W.0288.061106T1152Z-061106T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CST MON NOV 6 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
COMAL
* UNTIL 630 AM CST
* AT 551 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED SHOWERS
AND THUNDERSTORMS OVER COMAL COUNTY...MOVING EAST AT 30 MPH.
SOME HAIL UP TO PENNY SIZE IS EXPECTED WITH THE STRONGER
THUNDERSTORMS.
* OTHER LOCATIONS IN THE WARNING AREAS ACROSS COMAL COUNTY TO
NEAR AND TO THE EAST AND SOUTHEAST OF CANYON LAKE.
LAT...LON 2987 9807 2977 9801 2969 9808 2960 9832
2968 9838 2971 9838 2972 9835 2974 9836
2976 9842 2973 9845 2975 9846 2977 9854
2975 9864 3003 9831
$$1 follow-up statement
000
WWUS54 KEWX 061209
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 AM CST MON NOV 6 2006
TXC091-061230-
/O.CON.KEWX.SV.W.0288.000000T0000Z-061106T1230Z/
COMAL TX-
607 AM CST MON NOV 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR COMAL COUNTY...
AT 610 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...NEAR CANYON
LAKE...MOVING EAST AT 30 MPH. SOME OF THESE THUNDERSTORMS ARE
CAPABLE OF PRODUCING PENNY SIZE HAIL.
THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER COMAL COUNTY
UNTIL 630 AM CST.
LAT...LON 2987 9807 2977 9801 2969 9808 2960 9832
2968 9838 2971 9838 2972 9835 2974 9836
2976 9842 2973 9845 2975 9846 2977 9854
2975 9864 3003 9831
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 4:06 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 6, 4:06 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 406 AM CST MON NOV 6 2006 .DISCUSSION... NICE CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING THROUGH BEXAR COUNTY THIS MORNING. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOIST AIR AS THE UPPER LEVELS DESTABILIZE AHEAD OF THE APPROACHING TROUGH . THE UPPER TROUGH WILL SWING THROUGH TEXAS TODAY PUSHING THE AMPLE MOISTURE WELL OUT OF THE AREA BY NIGHTFALL. THE TROUGH WILL DEVELOP A CUTOFF LOW OVER LOUISIANA KEEPING DRY NORTHWEST WINDS GOING THROUGH TUESDAY. THE SURFACE HIGH PRESSURE CENTER WILL SLIDE INTO SOUTH CENTRAL TEXAS WILL MIN TEMPS NEAR SEASONAL NORMALS TUESDAY AND WEDNESDAY MORNINGS. ANOTHER TROUGH DEVELOPS IN THE SOUTHERN STREAM FLOW THURSDAY OVER MEXICO. THIS TROUGH WILL PHASE WITH THE NORTHERN STREAM TROUGH AND PULL A DEEP ATMOSPHERIC COLUMN OF MOIST INTO THE AREA THURSDAY. ABOVE NORMAL MINIMUMS WILL HOLD FOR THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 56 81 56 / 50 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 81 53 83 48 / 50 - 0 0 DEL RIO INTL AIRPORT 83 56 84 58 / 10 - 0 - SAN ANTONIO INTL AIRPORT 83 57 83 54 / 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/08
Hazardous weather outlook, Nov 6, 5:45 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CST MON NOV 6 2006 TXZ171>173-183>194-202>209-217>225-228-071200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 AM CST MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS THIS MORNING. BRIEF PERIODS OF HEAVY RAIN IS POSSIBLE THIS MORNING EAST OF INTERSTATE 35. HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. DECREASING CLOUDINESS FROM THE WEST AND NORTHWEST IS EXPECTED BY LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:39 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 48 min |
| Nov 6, 2:21 PM CST | Severe Thunderstorm Warning | EWX | Fayette | 54 min |
| Nov 6, 2:28 PM CST | Severe Thunderstorm Warning | EWX | Caldwell | 32 min |
| Nov 6, 2:45 PM CST | Severe Thunderstorm Warning | EWX | Gonzales | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.